Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 10, 2021, 6:02 PM CDT for Holmes County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 6:02 PM CDT (23:02 UTC)
- Expired
- Aug 10, 2021, 6:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 40
County Holmes County, FL
The radar
The Eglin Afb radar (KEVX), 32 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2209 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
388
WWUS82 KTAE 102302
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
602 PM CDT Tue Aug 10 2021
FLZ007>010-102345-
Central Walton FL-Holmes FL-North Walton FL-Washington FL-
602 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northeastern Walton,
Holmes and northwestern Washington Counties through 645 PM CDT...
At 602 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Bonifay, moving west at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
De Funiak Springs, Bonifay, Eglin Air Force Base, Union, Liberty,
Ponce De Leon, Caryville, Esto, Westville, Noma, Hinsons Crossroads,
Cluster Springs, Gaskin, Whitehead Crossroads, Alpine Heights,
Cerrogordo, Darlington, Gritney, Arrant Settlement and De Funiak
Spring Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3099 8622 3099 8557 3062 8577 3064 8624
TIME...MOT...LOC 2302Z 102DEG 13KT 3073 8584
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 10, 2:55 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Aug 10, 2:55 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 355 PM EDT Tue Aug 10 2021 .SHORT TERM [Tonight Through Thursday Night]... Typical summer weather will continue, with the daily rhythm of showers and thunderstorms. The subtropical surface ridge axis will extend inland from the Atlantic across the Florida Panhandle, with weak east to southeast steering flow. PW values in the 1.8-2 inch range will provide plenty of moisture for deep moist convection. Bulk shear values of 10 knots or less will mainly support single-cell pulse storms with gusty downdraft winds. Currently, there is a cluster of storms over the Apalachicola National Forest, and another cluster centered up near Columbus, Georgia. The area between these two clusters should fill in with storms over the next few hours, drifting west across southeast Alabama early this evening. Later this evening, the Atlantic seabreeze may bring a round of storms past the I-75 corridor, before dissipation occurs during the early overnight hours. .LONG TERM [Friday Through Tuesday]... After a status quo Friday, our attention will turn to the effects of the tropical system that is forecast to arrive near Florida or over the eastern Gulf this weekend. Potential Tropical Cyclone 6 was located over the far northeast Caribbean Sea this afternoon and is forecast to become a tropical storm late today or tonight. An abundance of guidance brings the storm to the eastern Gulf this weekend, and the official NHC forecast track cone encompasses nearly our entire stretch of Panhandle and Big Bend coast. There are lots of questions about what kind of shape the system will be in. One of the factors will be if the storm has an over-water track through the Straits of Florida, or whether it must first traverse some of the FL Peninsula before arriving in the Gulf. Obviously, details will come into focus over the next few days. For now, the message is simply one of preparedness. The period of highest impact appears to be around Sunday and/or Monday. Regardless of strength, a main concern will be with rainfall potential, especially in light of the flooding that is still ongoing over the SE Big Bend after heavy rain last week. By Tuesday, the question will be how quickly the system exits. There is a mixed signal in guidance, with some lifting the system out, while some pieces of guidance notably hang the storm up over the Southeast U.S.. That would have an impact on flood potential. && .AVIATION... [Through 18Z Wednesday] Afternoon thunderstorms are currently observed in the vicinity of TLH, and thunderstorms will fill in over the next few hours near ECP, DHN, and ABY. Meanwhile, VLD may have to wait for arrival of the Atlantic seabreeze around or after sunset to see thunder. && .MARINE... The main concern for the rest of this week will continue to be erratic and gusty winds near afternoon and evening showers and thunderstorms. Low dispersion values are forecast over inland areas on Wednesday and Thursday afternoons due to weak trasnsport winds. Otherwise, a seasonably moist and unstable air mass will persist, with afternoon seabreezes near the coast. && .FIRE WEATHER... The main concern for the rest of this week will continue to be erratic and gusty winds near afternoon and evening showers and thunderstorms. Low dispersion values are forecast over inland areas on Wednesday and Thursday afternoons due to weak transport winds. Otherwise, a seasonably moist and unstable air mass will persist, with afternoon seabreezes near the coast. && .HYDROLOGY... The Steinhatchee River near Cross City has been slowly receding since early Sunday but remains in moderate flood. This river is a slow responder, so it will likely take the entirety of this week to finally drop below flood stage. On the Lower Suwanee River, river levels will rise for the rest of this week as large quantities of water route down from the Withlacoochee, Upper Suwanee, and the Santa Fe Rivers. Rock Bluff is expected to rise through flood stage this afternoon, and a Flood Warning is in effect there. Points near Branford and Bell are also likely to reach flood later this week, and Wilcox bears watching. Otherwise, slow movement of scattered afternoon thunderstorms means there will be small pockets for each of the next few days with heavy rain. This could bring small areas of localized runoff issues, particularly over our Florida counties. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 93 74 94 74 / 30 60 20 50 20 Panama City 76 91 76 91 76 / 30 50 20 40 20 Dothan 73 93 74 92 73 / 50 50 20 50 20 Albany 74 94 75 95 75 / 20 50 10 40 10 Valdosta 73 93 74 93 73 / 30 40 20 30 10 Cross City 74 91 74 92 73 / 40 40 30 40 20 Apalachicola 77 88 77 89 77 / 20 50 20 40 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Haner SHORT TERM...Haner LONG TERM...Haner AVIATION...Haner MARINE...Haner FIRE WEATHER...Haner HYDROLOGY...Haner
In the hours before
Special weather statement, Aug 10, 5:34 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
534 PM CDT Tue Aug 10 2021
FLZ008>010-102300-
Central Walton FL-Holmes FL-Washington FL-
534 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of east central Walton,
southwestern Holmes and central Washington Counties through 600 PM
CDT...
At 534 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vernon, moving west at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Vernon, Bonifay, Live Oak, Ponce De Leon, Caryville, Westville,
Hinsons Crossroads, Red Bay, Whitehead Crossroads, Cerrogordo, Bruce,
Holmes Valley, Millers Ferry, Five Points, Hulaw, Hickory Hill,
Smyrna, Sylvania, Johnson Crossroads and Gritney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3078 8566 3060 8567 3045 8597 3086 8593
TIME...MOT...LOC 2234Z 093DEG 6KT 3070 8576
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Aug 10, 5:37 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
637 PM EDT Tue Aug 10 2021
GAZ142-102315-
Early GA-
637 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of southwestern Early
County through 715 PM EDT...
At 637 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Columbia, or 11 miles south of Blakely, moving
west at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gordon, Saffold, Killarney, Howards Mill, Cedar Springs, Rock Hill,
Hilton and Sawhatchee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3131 8491 3126 8491 3125 8492 3111 8492
3109 8503 3115 8507 3117 8510 3118 8510
3119 8511 3123 8510 3128 8511 3129 8509
3133 8508 3134 8509
TIME...MOT...LOC 2237Z 093DEG 6KT 3121 8497
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Aug 10, 5:39 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
539 PM CDT Tue Aug 10 2021
ALZ065-102315-
Coffee AL-
539 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of central Coffee
County through 615 PM CDT...
At 538 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Brockton, or near Elba. This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Elba, Enterprise, New Brockton, Richburg, Mixons Crossroads, Curtis,
Carl Folsom A/p, Danleys Crossroads, Turner Crossroads, Camp Humming
Hills, Clintonville, New Haven, Tabernacle, Camp Alaflo Bsa, Basin,
Enterprise Municipal A/P, Woodland Grove Church, Shell Army Field and
Perry Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3128 8584 3128 8619 3146 8619 3152 8587
TIME...MOT...LOC 2238Z 167DEG 2KT 3138 8600
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
KRSpecial weather statement, Aug 10, 5:40 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
640 PM EDT Tue Aug 10 2021
FLZ029-034-102330-
Inland Dixie FL-Lafayette FL-
640 PM EDT Tue Aug 10 2021
...Strong thunderstorms will impact portions of Lafayette and
northeastern Dixie Counties through 730 PM EDT...
At 640 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Mayo to near Bell. Movement was south at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mayo, Hatch Bend, Fletcher, Guaranto Springs, San Pedro Junction,
Alton and Grady.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2981 8293 2980 8292 2976 8295 2972 8294
2972 8295 2970 8294 2970 8296 2964 8296
2999 8333 3017 8323 3010 8321 3010 8312
3008 8307 2996 8295 2995 8292 2989 8291
2990 8290 2983 8290
TIME...MOT...LOC 2240Z 350DEG 5KT 3007 8316 2980 8294
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDLocal storm report, Aug 10, 5:54 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
654 PM EDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND GST MAYO 30.05N 83.17W
08/10/2021 M51 MPH LAFAYETTE FL PUBLIC
GUST TO 51 MPH AT LAFAYETTE HIGH SCHOOL.
&&
TBSpecial weather statement, Aug 10, 6:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
602 PM CDT Tue Aug 10 2021
FLZ007>010-102345-
Central Walton FL-Holmes FL-North Walton FL-Washington FL-
602 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northeastern Walton,
Holmes and northwestern Washington Counties through 645 PM CDT...
At 602 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Bonifay, moving west at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
De Funiak Springs, Bonifay, Eglin Air Force Base, Union, Liberty,
Ponce De Leon, Caryville, Esto, Westville, Noma, Hinsons Crossroads,
Cluster Springs, Gaskin, Whitehead Crossroads, Alpine Heights,
Cerrogordo, Darlington, Gritney, Arrant Settlement and De Funiak
Spring Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3099 8622 3099 8557 3062 8577 3064 8624
TIME...MOT...LOC 2302Z 102DEG 13KT 3073 8584
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:33 PM CDT | Special Weather Statement | TAE | Lafayette | 42 min |
| Aug 9, 8:00 PM CDT | Special Weather Statement | TAE | Madison | 30 min |
| Aug 9, 8:12 PM CDT | Areal Flood Advisory | TAE | Madison | 2 hr |
| Aug 10, 2:17 PM CDT | Special Weather Statement | TAE | Leon | 28 min |
| Aug 10, 3:02 PM CDT | Special Weather Statement | TAE | Calhoun, Gulf | 43 min |
| Aug 10, 3:51 PM CDT | Special Weather Statement | TAE | Washington | 24 min |
| Aug 10, 4:17 PM CDT | Special Weather Statement | TAE | Bay | 28 min |
| Aug 10, 4:26 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Washington | 64 min |
| Aug 10, 4:47 PM CDT | Special Weather Statement | TAE | Jackson | 28 min |
| Aug 10, 5:05 PM CDT | Special Weather Statement | TAE | Walton | 25 min |
| Aug 10, 5:34 PM CDT | Special Weather Statement | TAE | Washington | 26 min |
| Aug 10, 5:40 PM CDT | Special Weather Statement | TAE | Lafayette | 50 min |
| Aug 10, 5:46 PM CDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette | 59 min |
| Aug 10, 6:09 PM CDT | Special Weather Statement | TAE | Madison | 66 min |
| Aug 10, 3:28 PM CDT | Special Weather Statement | TAE | Calhoun | 32 min |
| Aug 10, 3:59 PM CDT | Special Weather Statement | TAE | Decatur, Seminole | 31 min |
| Aug 10, 4:06 PM CDT | Special Weather Statement | TAE | Baker, Calhoun, Dougherty, Mitchell, Worth | 24 min |
| Aug 10, 4:34 PM CDT | Special Weather Statement | TAE | Baker, Miller, Mitchell | 26 min |
| Aug 10, 5:03 PM CDT | Special Weather Statement | TAE | Colquitt, Miller, Mitchell | 42 min |
| Aug 10, 5:37 PM CDT | Special Weather Statement | TAE | Early | 38 min |
| Aug 10, 6:45 PM CDT | Special Weather Statement | TAE | Thomas | 30 min |
| Aug 9, 7:37 PM CDT | Special Weather Statement | TAE | Coffee | 23 min |
| Aug 9, 7:58 PM CDT | Special Weather Statement | TAE | Dale | 32 min |
| Aug 10, 4:05 PM CDT | Special Weather Statement | TAE | Henry | 40 min |
| Aug 10, 5:39 PM CDT | Special Weather Statement | TAE | Coffee | 36 min |
| Aug 10, 6:12 PM CDT | Special Weather Statement | TAE | Geneva | 33 min |
| Aug 10, 6:21 PM CDT | Special Weather Statement | TAE | Houston | 24 min |
| Aug 10, 6:27 PM CDT | Severe Thunderstorm Warning | TAE | Geneva | 48 min |
| Aug 10, 6:49 PM CDT | Special Weather Statement | TAE | Houston | 26 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.